Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 21, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 24, 2005, 3:56 AM CST for DeWitt County, Texas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2005, 3:56 AM CST (09:56 UTC)
- Expired
- Feb 24, 2005, 5:04 AM CST
- In force
- 68 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 89 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 2:15 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1789 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 240956 SVREWX TXC123-241100- /O.NEW.KEWX.SV.W.0021.050224T0956Z-050224T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 AM CST THU FEB 24 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... DEWITT * UNTIL 500 AM CST * AT 351 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF NORDHEIM...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE YORKTOWN AND CUERO. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2910 9763 2901 9775 2880 9748 2912 9724 $$
2 follow-up statements
000 WWUS54 KEWX 241036 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 435 AM CST THU FEB 24 2005 TXC123-241100- /O.CON.KEWX.SV.W.0021.000000T0000Z-050224T1100Z/ DEWITT TX- 435 AM CST THU FEB 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 AM CST FOR DEWITT COUNTY... AT 431 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CUERO...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE THOMASTON. LAT...LON 2910 9763 2901 9775 2880 9748 2912 9724 $$
000 WWUS54 KEWX 241104 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CST THU FEB 24 2005 TXC123-241111- /O.EXP.KEWX.SV.W.0021.000000T0000Z-050224T1100Z/ DEWITT TX- 501 AM CST THU FEB 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DEWITT COUNTY EXPIRED AT 500 AM CST... SEVERE THUNDERSTORMS MOVED SOUTHEAST OUT OF DEWITT COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THUNDERSTORMS CONTINUED ACROSS EASTERN DEWITT COUNTY. SMALL HAIL AND GUSTY WINDS CAN STILL BE EXPECTED FOR THE NEXT HOUR. LAT...LON 2910 9763 2901 9775 2880 9748 2912 9724 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:40 AM CST, 16 minutes earlier.
Area forecast discussion, Feb 24, 3:40 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 AM CST THU FEB 24 2005
.DISCUSSION...
BUSY MORNING AS MCS MOVES ESE ACROSS THE SE PORTION OF THE CWFA. BOW ECHOES
WERE PRODUCING WIND DAMAGE. THESE STORMS WILL CONTINUE SOUTH OF THE I-10
CORRIDOR. THE SEVERE THUNDERSTORM WATCH FOR DEWITT...KARNES...WILSON AND
LAVACA COUNTIES WILL EXPIRE AT 8 AM. THE COLD FRONT CONTINUES TO SINK
SOUTHWARD AND IS LOCATED ALONG AND SOUTH OF A LINE FROM EAGLE PASS TO
CAMPBELLTON AND CUERO. ELEVATED CONVECTION WILL CONTINUE ACROSS THE CWFA
TODAY...IN SPITE OF THE COOL AND SHALLOW AIRMASS AT THE SFC. A FEW ELEVATED
STORMS MAY STILL PRODUCE HAIL THIS MORNING. A FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL NOON ALONG AND EAST OF A LINE FROM MOUNTAIN HOME TO DILLEY.
THE THREAT FOR THUNDER WILL END THIS EVENING AS THE COLD AIR DEEPENS HINDERING
CONVECTIVE DEVELOPMENT. ISENTROPIC LIFT/OVERRUNNING WILL BEGIN TONIGHT AND
CONTINUE INTO THE WEEKEND RESULTING AND PATCHY LIGHT RAIN AND DRIZZLE. THIS
WET PATTERN WILL FINALLY END BY MONDAY AS A COLD FRONT AND UPPER TROF AXIS
MOVES ACROSS TEXAS. RIDGING ALOFT WILL KEEP THE REGION DRY INTO TUESDAY.
SHOWERS RETURN TO THE FCST ON WEDNESDAY AS RETURN FLOW BEGINS IN ADVANCE
OF THE NEXT UPPER LEVEL STORM SYSTEM MOVING OUT OF SOUTHERN CALIFORNIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 55 43 58 42 / 60 30 30 20
AUSTIN BERGSTROM INTL AIRPORT 53 43 56 42 / 70 30 30 20
DEL RIO INTL AIRPORT 60 45 53 44 / 60 40 40 30
SAN ANTONIO INTL AIRPORT 57 44 55 43 / 80 30 30 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT NOON CST FOR THE
FOLLOWING COUNTIES...ATASCOSA...BANDERA...BASTROP...BEXAR...
BLANCO...BURNET...CALDWELL...COMAL...DE WITT...
FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...
KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...
TRAVIS...WILLIAMSON...AND WILSON.
&&
04/13Hazardous weather outlook, Feb 23, 5:19 AM CST, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CST WED FEB 23 2005 TXZ171>173-183>194-202>209-217>225-228-241100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 519 AM CST WED FEB 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT AND ANOTHER UPPER LEVEL DISTURBANCE MOVE ACROSS THE TEXAS HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE MAIN THREAT WILL LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH MAY BE REQUIRED BY TONIGHT. IN ADDITION...SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ALL PEOPLE ACROSS THE TEXAS HILL COUNTRY AND SOUTH CENTRAL TEXAS SHOULD CLOSELY MONITOR WEATHER CONDITIONS LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN PARTS OF SOUTH CENTRAL TEXAS THURSDAY MORNING. THERE IS SLIGHT CHANCE THAT LOCALLY HEAVY RAINFALL MAY CONTINUE INTO THURSDAY MORNING. RAIN CHANCES THEN SLOWLY DECREASE THURSDAY AFTERNOON THROUGH THE WEEKEND. BY EARLY NEXT WEEK...A DRIER WEATHER PATTERN WILL DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Feb 23, 10:17 PM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1017 PM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL BOERNE 29.80N 98.74W
02/23/2005 3.00 INCH KENDALL TX TRAINED SPOTTER
8 MI NNE OF MILE MARKER 519 ON I 10. NUMEROUS HAILSTONES
TO THE SIZE OF TENNIS BALLS. SEVERAL HAILSTONES OVER 2
INCHES IN DIAMETER WITH ONE HAILSTONE 3 INCHES IN
DIAMETER.
&&
DCLocal storm report, Feb 23, 11:08 PM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1108 PM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 NNW COMFORT 29.80N 98.74W
02/23/2005 3.00 INCH KENDALL TX TRAINED SPOTTER
8 MI NNE OF MILE MARKER 519 ON I 10. NUMEROUS HAILSTONES
TO THE SIZE OF TENNIS BALLS. SEVERAL HAILSTONES OVER 2
INCHES IN DIAMETER WITH ONE HAILSTONE 3 INCHES IN
DIAMETER.
&&
DCLocal storm report, Feb 24, 1:04 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
104 AM CST THU FEB 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL UTOPIA 29.62N 99.53W
02/24/2005 0.75 INCH UVALDE TX CO-OP OBSERVER
&&
DCLocal storm report, Feb 24, 1:54 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
154 AM CST THU FEB 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM TSTM WND GST HONDO 29.36N 99.16W
02/24/2005 67 MPH MEDINA TX OFFICIAL NWS OBS
REPORTED BY HONDO ASOS.
&&
DCLocal storm report, Feb 24, 3:22 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 AM CST THU FEB 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND DMG LYTLE 29.23N 98.80W
02/24/2005 ATASCOSA TX LAW ENFORCEMENT
TREES DOWN.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:13 PM CST | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 62 min |
| Feb 23, 6:43 PM CST | Severe Thunderstorm Warning | EWX | Kendall | 62 min |
| Feb 23, 7:14 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 61 min |
| Feb 23, 7:40 PM CST | Severe Thunderstorm Warning | EWX | Edwards | 65 min |
| Feb 23, 8:06 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| Feb 23, 8:45 PM CST | Severe Thunderstorm Warning | EWX | Edwards | 60 min |
| Feb 23, 8:53 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 67 min |
| Feb 23, 10:11 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 34 min |
| Feb 23, 10:24 PM CST | Tornado Warning | EWX | Val Verde | 36 min |
| Feb 23, 11:14 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 46 min |
| Feb 24, 12:13 AM CST | Severe Thunderstorm Warning | EWX | Zavala | 62 min |
| Feb 24, 12:40 AM CST | Tornado Warning | EWX | Zavala | 50 min |
| Feb 24, 12:55 AM CST | Severe Thunderstorm Warning | EWX | Bandera, Uvalde | 35 min |
| Feb 24, 1:20 AM CST | Severe Thunderstorm Warning | EWX | Frio, Zavala | 55 min |
| Feb 24, 1:49 AM CST | Severe Thunderstorm Warning | EWX | Bexar, Medina | 58 min |
| Feb 24, 2:08 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 71 min |
| Feb 24, 3:00 AM CST | Severe Thunderstorm Warning | EWX | Zavala | 62 min |
| Feb 24, 3:04 AM CST | Severe Thunderstorm Warning | EWX | Wilson | 60 min |
| Feb 24, 3:38 AM CST | Severe Thunderstorm Warning | EWX | Karnes | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.